Citalopram falls within the framework of Selective Serotonin Reuptake Inhibitors or SSRIs in short, while being a trusted antidepressant. The effects of the drug in cognitive functions and processes include depression and being unbalanced. In fact, the drug is highly used in the treatment of depression.
Citalopram Side Effects Weight Gain
There are a number of possible side effects that come with citalopram hydrobromide, weight gain being at the middle. Studies and clinical trials on the drug have given a lot of input on documented side effects. Prior to medications being approved by patients and to be prescribed by doctors, clinical observations are important including other related trials. Such studies have indicated that weight gain is a common side effect of citalopram.
As you use citalopram only to realize weight gain has been observed, it is important to talk to a medical doctor. The professional will do a number of physical exams to find related weight gain causes, for instance specific types of health conditions. In some cases, the weight gain might be hard to explain and a healthcare expert can offer some important suggestions such as limiting alcohol intake, exercising more and devouring healthy and hearty foods. If the citalopram side effects weight gain issue continues, the professional can recommend a number of changes in lifestyle or changing to another less intrusive antidepressant.
Obviously, weight changes follow citalopram and for a number of reasons. People welcome changes in weight but if there is unwanted weight gain or loss, a patient could be predisposed to risks of health. Weight changes can be caused by a drug in a number of ways. In some drugs, the cravings or appetite of a patient is decreased or increased. Other drugs lead to a hastened or slowed metabolism with a number causing retention of fluid. Citalopram usage usually has an effect on central nervous system manifested in an increased appetite. In many cases, patients end up seeing an increase of their appetite after depression has been relieved. Nonetheless, some patients experience side effects related to gastrointestinal through the use of citalopram such as loose stool, diarrhea, vomiting and nausea, ending up into some loss of weight.
Citalopram side effects weight gain on patients has always been very complex. In a number of patients the weight gain or loss is very varied. Also, there are also times when the drug ends up in weight loss only to see an increase in weight after some time. This is the reasons those patients who are into citalopram must be closely monitored to prevent changes in weight that are anything but healthy.
Of importance is that as much as weight is expected to occur after depression has been relieved, the rate should not be that alarming. This is why it is very crucial to let a healthcare provider known about any excessive gain of weight, suddenly. Proper measures of weight gain management should be adopted while it is common for physicians to recommend dietary counseling or changes in diet.